Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Complex dynamics in metal cutting

Authors: B. S. Berger, M. Rokni and I. Minis
Journal: Quart. Appl. Math. 51 (1993), 601-612
MSC: Primary 58F12; Secondary 34C99, 58F13, 58F40, 70K50
DOI: https://doi.org/10.1090/qam/1247430
MathSciNet review: MR1247430
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The attractor associated with a system of nonlinear differential-delay equations, arising from the Wu-Liu metal cutting model, is shown to have a noninteger pointwise dimension and positive metric entropy. Projections of the attractor onto a two-dimensional plane substantiate the existence of complex dynamics. The result suggests that certain regenerative chatter states may be chaotic.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 58F12, 34C99, 58F13, 58F40, 70K50

Retrieve articles in all journals with MSC: 58F12, 34C99, 58F13, 58F40, 70K50

Additional Information

DOI: https://doi.org/10.1090/qam/1247430
Article copyright: © Copyright 1993 American Mathematical Society

Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website